• question-icon

    Suggest treatment for canker sores

default
Posted on Thu, 3 Dec 2015 in Dental Health
Question: Yes, thank you. I have been bothered continuously with canker sores over the last 18 months. When one is about gone, another begins. Some are very large and painful. My dentist prescribed: fluocionide 0.05% gel. This helps to relieve some of the pain, if the sore is in a spot that I can treat it. Recently, they have appeared on the back of my throat. Both the dentist and PCP think they are caused by stress. Could this be a side effect to some medications I am taking? Do you have any ideas for prevention/treatment of this very bothersome problem?
doctor
Answered by Dr. Honey Arora 1 hour later
Brief Answer:
Seems like Recurrent Apthous Stomatitis/Recurrent Apthous Ulcers..

Detailed Answer:
Hi..
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns..

Aa per your complain, the symptoms seems to be pointing towards Recurrent Apthous Ulcers in which there is formation of painful ulcers in mouth and in more severe case it can even happen in throat..
Stress and allergic reaction to medication are potent causes for Recurrent Ulcers while few other causes can be iron and Vitamin B12 deficiencies, acid reflux, hormonal imbalances etc..
You can take the nutritional supplements that you are already taking, the Steroid containing gel can be applied when the ulcers are present, you can also a numbing gel containing Lignocaine or Choline Salicylate or can gargle with a numbing mouthwash, also gargle with 1:1 solution of benadryl and milk of magnesia.
You can also do soda bicarb gargles and warm saline gargles..
For pain you can also take Ibuprofen or Tylenol..
You can also reduce your stress by doing meditation, breathing exercises and doing the activities of your choice and spending quality time with family and friends..

In case if you think it is due to allergic reaction consult an Allergist and get an allergic testing done to rule out whether it is allergic reaction or not for confirmation and in case if it allergic reaction to medication change of medicine can be an option..


Any further questions are welcome..

Thanks and regards..
Dr.Honey Nandwani Arora.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Honey Arora 27 hours later
Thanks you so much for your detailed response. I will try these remedies. Another question that came to me: My medications cause me to have a dry mouth. Could a dry mouth aggravate or cause canker sores? If so, what is your suggestion? Thanks, xxx
doctor
Answered by Dr. Honey Arora 4 hours later
Brief Answer:
Yes, Dry mouth can aggravate Canker Sores.

Detailed Answer:
Hi..
Welcome Again..

As per your complain Dry mouth can aggravate Canker Sores because in the lack of saliva there is more irritation of mucosa inside mouth as well as natural healing process is delayed..
You can gargle with specially formulated mouthwash for Dry mouth like Biotene or other available at your local pharmacy store,chew sugar free chewing gum and drink plenty of water..
Getting the medicine changed that is causing Dry mouth should be done..

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora..
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Honey Arora 36 minutes later
thanks so very much, you were most helpful.
doctor
Answered by Dr. Honey Arora 2 minutes later
Brief Answer:
Pleasure is all mine..

Detailed Answer:
Hi..
Welcome again..

If you found the discussion helpful please give me a Five Star Rating and write a positive review as a token of appreciation and encouragement..

If you would like to ask me a question again you can write @ Dr.Honey Arora, Dentist before your question or can go to my profile and click on Ask me a question..

Wishing you a good health..

Thanks and regards..
Dr.Honey Nandwani Arora.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13925 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I have occasional acid reflux and a few days ago my right ear started hurting. It was after a few days of eating more acidic foods and I wanted to...

doctor1 MD

I have this ongoing cough that lingers for 7 weeks so far, it began with a mild fever. There is a weird feeling in my throat, a dull burning...

doctor1 MD

my daughter is a special needs patient with SMA, Scolosis Sleep Apnea Gerd IBS and Asthmas Both ovaries are on her right side with one being larger...

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Honey Arora
  • Q - Can chronic tooth decay and swollen TMJ cause Alopecia?

  • Q - Suggest treatment for pain in the wisdom tooth

  • Q - Suggest treatment for gingival recession

  • Q - What causes mouth ulcers post teeth denture insertion?

  • Q - What causes foul taste and smell in mouth, post-nasal drip and depression?

  • Q - Suggest treatment for swollen lymph node in neck while teething

  • Q - Suggest treatment for delayed eruption of milk teeth in a 10 month old

  • Q - What causes burning sensation in mouth along with rashes on arms?

  • Q - Suggest treatment for hairy tongue

  • Q - Is invisalign better than lingual braces to correct teeth alignment?

backtotop2